Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 47, NWS Milwaukee, WI

May 6, 2016

NWS Milwaukee, WI issued this small craft advisory at May 6, 2016, 3:06 PM CDT. It took effect at May 7, 2016, 4:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 6, 2016, 3:06 PM CDT (20:06 UTC)
In effect from
May 7, 2016, 4:00 AM CDT
Expired
May 7, 2016, 1:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

958 
WHUS73 KMKX 062006
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
306 PM CDT FRI MAY 6 2016

...BRISK NORTH WINDS TO ARRIVE SATURDAY MORNING...

.A COLD FRONT WILL MOVE SOUTH ACROSS LAKE MICHIGAN TONIGHT
BRINGING BRISK NORTH WINDS TO THE NEARSHORE WATERS. WINDS SHOULD
BEGIN TO PICK UP IN THE MORNING HOURS ON SATURDAY AND PERSIST
INTO THE EARLY AFTERNOON BEFORE DIMINISHING LATER IN THE DAY. THE
NORTHERLY FETCH WILL ALLOW FOR ELEVATED WAVE ACTION AS WELL.

LMZ643>646-070415-
/O.NEW.KMKX.SC.Y.0047.160507T1100Z-160507T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
306 PM CDT FRI MAY 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 1 PM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM CDT
SATURDAY. 

* WINDS: NORTHERLY WINDS INCREASING TO 25 KNOTS...DIMINISHING BY
  THE LATE AFTERNOON.

* WAVES: WAVES 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BSH

WWW.WEATHER.GOV/MKX
3 follow-up statements
920 
WHUS73 KMKX 070227
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
927 PM CDT FRI MAY 6 2016

...BRISK NORTH WINDS TO ARRIVE EARLY SATURDAY MORNING...

.A COLD FRONT WILL SPEED SOUTH ACROSS LAKE MICHIGAN EARLY SATURDAY
MORNING BRINGING AN ABRUPT WIND SHIFT FROM THE WEST TO THE NORTH.
BRIEF WIND GUSTS TO GALE FORCE ARE POSSIBLE ALONG AND FOLLOWING
THE PASSAGE OF THE COLD FRONT. THE NORTHERLY FETCH WILL ALLOW FOR
ELEVATED WAVE ACTION AS WELL. THE WINDS AND WAVES WILL GRADUALLY
SUBSIDE THROUGH THE AFTERNOON. 

LMZ643-071030-
/O.EXT.KMKX.SC.Y.0047.160507T0900Z-160507T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
927 PM CDT FRI MAY 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 1 PM CDT
SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM TO 1 PM CDT
SATURDAY. 

* WINDS: WEST 10 TO 15 KNOTS ABRUPTLY SHIFTING TO NORTH 15 TO 25
  KNOTS WITH BRIEF GUSTS TO GALE FORCE.

* WAVES: WAVES BUILDING TO 2 TO 4 FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644>646-071030-
/O.CON.KMKX.SC.Y.0047.160507T1100Z-160507T1800Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
927 PM CDT FRI MAY 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 1 PM CDT
SATURDAY...

* WINDS: WEST 10 TO 15 KNOTS ABRUPTLY SHIFTING TO NORTH 15 TO 25
  KNOTS WITH BRIEF GUSTS TO GALE FORCE.

* WAVES: WAVES BUILDING TO 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
555 
WHUS73 KMKX 070839
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 AM CDT SAT MAY 7 2016

...GUSTY NORTH WINDS TO DEVELOP EARLY THIS MORNING...

.A COLD FRONT OVER CENTRAL LAKE MICHIGAN WILL ACCELERATE SOUTHWARD
ACROSS SOUTHERN LAKE MICHIGAN THROUGH THE EARLY MORNING. SOUTHWEST
TO WEST WINDS WILL ABRUPTLY TURN TO THE NORTH AND RAPIDLY INCREASE
TO 20 TO 30 KNOTS. A FEW GUSTS OF 30 TO 35 KNOTS ARE
EXPECTED...WITH THE STRONGEST EXPECTED BETWEEN 6 AM AND 10 AM THIS
MORNING.  

THE NORTH WINDS WILL RESULT IN INCREASING WAVES FOR A TIME THIS
MORNING AS WELL. THE WINDS AND WAVES WILL GRADUALLY SUBSIDE
THROUGH THE AFTERNOON.

LMZ643-071645-
/O.CON.KMKX.SC.Y.0047.160507T0900Z-160507T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
339 AM CDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS: WEST 10 TO 20 KNOTS ABRUPTLY SHIFTING TO NORTH 15 TO 25
  KNOTS WITH BRIEF GUSTS TO 30 TO 35 KNOTS THIS MORNING. 

* WAVES: WAVES BUILDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644>646-071645-
/O.CON.KMKX.SC.Y.0047.160507T1100Z-160507T1800Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
339 AM CDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS: SOUTHWEST 10 TO 20 KNOTS ABRUPTLY SHIFTING TO NORTH 15 TO
  25 KNOTS WITH BRIEF GUSTS OF 30 TO 35 KNOTS THIS MORNING. 

* WAVES: WAVES BUILDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
810 
WHUS73 KMKX 071438
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
938 AM CDT SAT MAY 7 2016

...GUSTY NORTH WINDS TO DEVELOP EARLY THIS MORNING...

.GUSTY NORTH WINDS BEHIND A COLD FRONT PUSHING SOUTH OF LAKE
MICHIGAN WILL SLOWLY DIMINISH THROUGH THE LATE MORNING HOURS. A
FEW GUSTS OF 30 TO 35 KNOTS ARE EXPECTED THROUGH MID-
MORNING...ESPECIALLY FROM MILWAUKEE SOUTH.

THE NORTH WINDS WILL RESULT IN HIGH WAVES FOR A TIME THIS MORNING
AS WELL. THE WINDS AND WAVES WILL GRADUALLY SUBSIDE THROUGH THE
AFTERNOON.

LMZ643-071800-
/O.CON.KMKX.SC.Y.0047.000000T0000Z-160507T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
938 AM CDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS: NORTH 15 TO 25 KNOTS VEERING NORTHEAST 10 TO 15 KNOTS
  THIS AFTERNOON.

* WAVES: 2 TO 4 FEET...SUBSIDING TO 1 TO 3 FEET LATE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644>646-071800-
/O.CON.KMKX.SC.Y.0047.000000T0000Z-160507T1800Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
938 AM CDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS: NORTH 15 TO 25 KNOTS WITH BRIEF GUSTS OF 30 TO 35 KNOTS
  THROUGH MID-MORNING...VEERING NORTHEAST 10 TO 15 KNOTS WITH
  GUSTS TO 20 KNOTS THIS AFTERNOON.

* WAVES: WAVES 3 TO 4 FEET...SUBSIDING TO 1 TO 3 FEET EARLY THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 6, 10:57 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 6, 10:57 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1057 AM CDT FRI MAY 6 2016

.UPDATE...

THE RIDGE OF HIGH PRESSURE WITH ALL THE WARM AIR OVER THE UPPER
MIDWEST WILL BE LEANING INTO WISCONSIN TODAY. THE ONGOING 850MB WARM
AIR ADVECTION AND FRONTOGENESIS IS LEADING TO MID LEVEL CLOUDS WITH
A FEW SHOWERS OVER PORTIONS OF SOUTH CENTRAL WI TODAY. THE WAA WILL
SLOWLY EXIT SOUTHEAST WI THIS AFTERNOON. THE DEEPER MOISTURE
CONVERGENCE IS CONFINED TO SOUTH CENTRAL WI AND THE STEERING FLOW IS
DUE NORTH... SO DO NOT EXPECT THESE LIGHT SHOWERS TO MAKE IT INTO
SOUTHEAST WI TODAY.

A LAKE BREEZE WILL DEVELOP EARLY THIS AFTERNOON AND CUT OFF THE
WARMING NEAR THE LAKESHORE. IT WILL NOT MAKE IT VERY FAR INLAND DUE
TO GENERAL SOUTHWEST WINDS INLAND. MAX TEMPERATURES LOOK ON TRACK
TODAY WITH HIGHS IN THE LOWER 80S INLAND AND UPPER 70S NEAR THE
LAKESHORE.

STILL EXPECTING A BROKEN LINE OF SHOWERS AND THUNDERSTORMS TO SLIDE
SOUTHEAST THROUGH SOUTHERN WI LATE TONIGHT INTO MID SATURDAY MORNING
ALONG A COLD FRONT. THERE IS A SHORT WINDOW OF OPPORTUNITY AND
LIMITED MOISTURE SO CHANCE/SCATTERED WORDING SEEMS REASONABLE AT
THIS TIME.

&&

.AVIATION/18Z TAFS/...

VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD... ALTHOUGH BRIEF
LOWER CATEGORIES WILL BE POSSIBLE EARLY SATURDAY MORNING WITH ANY
THUNDERSTORMS.

LIGHT WESTERLY WINDS AT KMKE TODAY SHOULD SHIFT TO THE SOUTHEAST BY
MID-DAY DUE TO A LAKE BREEZE...THOUGH SPEEDS WILL LIKELY REMAIN
BELOW 10KTS.  A COLD FRONT DROPS IN LATE TONIGHT...POSSIBLY REACHING
KMSN/KMKE/KUES BETWEEN ABOUT 09-12Z SATURDAY. WINDS WILL SHIFT FROM
WEST TO NORTH NORTHEAST IN THE WAKE OF THE FRONT. THERE IS A CHANCE
OF SHOWERS OR A THUNDERSTORM WITH THE FRONTAL PASSAGE. NOTHING
SEVERE. CIGS ASSOCIATED WITH THE FRONT ARE EXPECTED TO REMAIN VFR.

&&

.MARINE...

WINDS AND WAVES EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS THROUGH TONIGHT. CONDITIONS APPROACH OR REACH SMALL CRAFT
LEVELS AFTER SUNRISE ON SATURDAY BEHIND A DEPARTING COLD
FRONT...WITH WINDS AND WAVES SLOWLY LOWERING THROUGH SATURDAY
AFTERNOON AND EVENING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.

&&

UPDATE...MRC/REM
TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
SATURDAY THROUGH THURSDAY...DDV
Hazardous weather outlook, May 6, 3:21 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 AM CDT FRI MAY 6 2016

WIZ046-047-051-052-056>060-062>072-070830-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
321 AM CDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MAINLY SATURDAY MORNING. LOW
PRESSURE WILL THEN APPROACH THE REGION NEXT WEEK WITH ADDITIONAL
CHANCES OF THUNDERSTORMS FOR MAINLY MONDAY THROUGH TUESDAY...BUT
WE MAY SEE A THUNDERSTORM AT TIMES THROUGH THURSDAY WEST OF
MADISON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-070830-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
321 AM CDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MAINLY SATURDAY MORNING WITH
THE PASSAGE OF A COLD FRONT. NORTH WINDS AND WAVES WILL APPROACH
SMALL CRAFT ADVISORY LEVELS SATURDAY.

LOW PRESSURE WILL THEN APPROACH THE REGION NEXT WEEK WITH
ADDITIONAL CHANCES OF THUNDERSTORMS FOR MONDAY THROUGH TUESDAY.

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.